Alert archive / Puerto Rico / Flash Flood Warnings in 2022

Flash Flood Warning 37, NWS JSJ

September 18, 2022

NWS JSJ issued this flash flood warning at Sep 18, 2022, 12:30 PM CDT. It was in force for 16 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2022, 12:30 PM CDT (17:30 UTC)
Expired
Sep 19, 2022, 4:30 AM CDT
In force
16 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

The radar

The San Juan radar (TJUA), 30 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 2:00 PM CDTFLOOD2 Ssw Barranquitas, PRCARRETERA 558 IN THE BASEBALL PARK IS FLOODED.
Sep 18, 2:00 PM CDTFLASH FLOOD2 Ssw Barranquitas, PRRESIDENCE FLOODED IN CARRETERA 558 NEAR THE BASEBALL PARK. THERE ARE PEOPLE TRAPPED.
Sep 18, 5:03 PM CDTFLASH FLOOD2 Ssw Parcelas La Milag, PRFLOODED HOUSE IN CARRETERA 7730, THERE ARE 4 PEOPLE TRAPPED.
Sep 18, 5:03 PM CDTFLASH FLOOD2 Ssw Parcelas La Milag, PRREPORTED OF A HOUSE BY PR-7730 BEING FLOODED WITH 4 PEOPLE TRAPPED IN.
Sep 19, 12:30 AM CDTHEAVY RAIN 2.192 Nnw Bairoa, PRMESONET STATION BZAP4 2.4 N BAIROA.
Sep 19, 1:16 AM CDTHEAVY RAIN 5.534 Nw Villalba, PRMESONET STATION VILP4 3.6 NW VILLALBA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 90 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

092 
WGCA52 TJSJ 181730
FFWSJU
PRC007-019-039-041-045-047-101-105-107-182130-
/O.NEW.TJSJ.FF.W.0037.220918T1730Z-220918T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
130 PM AST Sun Sep 18 2022

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Aguas Buenas County in Puerto Rico...
  Barranquitas County in Puerto Rico...
  Ciales County in Puerto Rico...
  Cidra County in Puerto Rico...
  Comerio County in Puerto Rico...
  Corozal County in Puerto Rico...
  Morovis County in Puerto Rico...
  Naranjito County in Puerto Rico...
  Orocovis County in Puerto Rico...

* Until 530 PM AST.

* At 130 PM AST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 3 inches of rain have fallen. Additional rainfall amounts of 
  2 to 5 inches are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.
           Mudslides and Rockfall in areas of steep terrain.

* Some locations that will experience flash flooding include...
  Orocovis, Barranquitas, Corozal, Morovis, Naranjito, Comerio, 
  Ciales, Cidra, Aguas Buenas, Franquez, Barahona, Palomas, Santa 
  Clara, Parcelas La Milagr, Parcelas La Milagrosa, Parcelas Nuevas 
  and Sumidero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 1828 6656 1832 6661 1833 6661 1838 6642
      1833 6636 1836 6636 1837 6631 1833 6628
      1833 6622 1826 6619 1830 6606 1825 6608
      1821 6612 1816 6610 1813 6617 1814 6622
      1818 6624 1815 6631 1818 6647 1815 6654

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RAM
5 follow-up statements
041 
WGCA72 TJSJ 181843
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
243 PM AST Sun Sep 18 2022

PRC007-019-039-041-045-047-101-105-107-182130-
/O.CON.TJSJ.FF.W.0037.000000T0000Z-220918T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aguas Buenas PR-Barranquitas PR-Ciales PR-Cidra PR-Comerio PR-
Corozal PR-Morovis PR-Naranjito PR-Orocovis PR-
243 PM AST Sun Sep 18 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM AST THIS 
AFTERNOON FOR AGUAS BUENAS, BARRANQUITAS, CIALES, CIDRA, COMERIO, 
COROZAL, MOROVIS, NARANJITO AND OROCOVIS COUNTIES...

At 243 PM AST, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 1 
and 3 inches of rain have fallen. Additional rainfall amounts of 2 
to 5 inches are possible in the warned area. Flash flooding is 
already occurring, and the flash flood warning will likely be 
extended. Rain sensors indicate that Rio Guadiana in Cidra, Rio de 
la Plata in Toa Alta and  Rio Grande de Manati in Corozal are all 
out of their banks.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Orocovis, Barranquitas, Corozal, Morovis, Naranjito, Comerio, 
  Ciales, Cidra, Aguas Buenas, Franquez, Barahona, Palomas, Santa 
  Clara, Parcelas La Milagr, Parcelas La Milagrosa, Parcelas Nuevas 
  and Sumidero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 1828 6656 1832 6661 1833 6661 1838 6642
      1833 6636 1836 6636 1837 6631 1833 6628
      1833 6622 1826 6619 1830 6606 1825 6608
      1821 6612 1816 6610 1813 6617 1814 6622
      1818 6624 1815 6631 1818 6647 1815 6654

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

ERG
019 
WGCA52 TJSJ 182113
FFWSJU
PRC007-019-039-041-045-047-101-105-107-190300-
/O.EXT.TJSJ.FF.W.0037.000000T0000Z-220919T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
513 PM AST Sun Sep 18 2022

The National Weather Service in San Juan has extended the

* Flash Flood Warning for...
  Aguas Buenas County in Puerto Rico...
  Barranquitas County in Puerto Rico...
  Ciales County in Puerto Rico...
  Cidra County in Puerto Rico...
  Comerio County in Puerto Rico...
  Corozal County in Puerto Rico...
  Morovis County in Puerto Rico...
  Naranjito County in Puerto Rico...
  Orocovis County in Puerto Rico...

* Until 1100 PM AST.

* At 513 PM AST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  3 and 6 inches of rain have fallen. The expected rainfall rate is 
  1 to 2 inches per hour. Additional rainfall amounts of 3 to 6 
  inches are possible in the warned area before 11 PM AST. Flash 
  flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of mainstem rivers
           including Rio Manati, Rio Guadiana as well as creeks
           and streams, urban areas, highways, streets and
           underpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 1828 6656 1832 6661 1833 6661 1838 6642
      1833 6636 1836 6636 1837 6631 1833 6628
      1833 6622 1826 6619 1830 6606 1825 6608
      1821 6612 1816 6610 1813 6617 1814 6622
      1818 6624 1815 6631 1818 6647 1815 6654

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

WS
838 
WGCA52 TJSJ 190243
FFWSJU
PRC007-019-039-041-045-047-101-105-107-190930-
/O.EXT.TJSJ.FF.W.0037.000000T0000Z-220919T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1043 PM AST Sun Sep 18 2022

The National Weather Service in San Juan has extended the

* Flash Flood Warning for...
  Aguas Buenas County in Puerto Rico...
  Barranquitas County in Puerto Rico...
  Ciales County in Puerto Rico...
  Cidra County in Puerto Rico...
  Comerio County in Puerto Rico...
  Corozal County in Puerto Rico...
  Morovis County in Puerto Rico...
  Naranjito County in Puerto Rico...
  Orocovis County in Puerto Rico...

* Until 530 AM AST Monday.

* At 1043 PM AST, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. Between 4 and 15 inches 
  of rain have fallen. The expected rainfall rate is 0.5 to 1.5 
  inches per hour. Additional rainfall amounts of 3 to 6 inches are 
  possible in the warned area due to the passage of another 
  hurricane rainband. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of mainstem rivers
           including Rio Grande de Manati and Rio Corozal, creeks
           and streams, urban areas, highways, streets and
           underpasses.

Rio Corozal is out of its banks on road 891 in front of the police 
station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 1828 6656 1832 6661 1833 6661 1838 6642
      1833 6636 1836 6636 1837 6631 1833 6628
      1833 6622 1826 6619 1830 6606 1825 6608
      1821 6612 1816 6610 1813 6617 1814 6622
      1818 6624 1815 6631 1818 6647 1815 6654

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR

$$

WS
128 
WGCA72 TJSJ 190845
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
445 AM AST Mon Sep 19 2022

PRC007-041-045-105-190855-
/O.CAN.TJSJ.FF.W.0037.000000T0000Z-220919T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aguas Buenas PR-Cidra PR-Comerio PR-Naranjito PR-
445 AM AST Mon Sep 19 2022

...FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING FOCUSED 
ON AREAS SURROUNDING RIO DE LA PLATA...

Heavy rains have ended, but river gauges indicated that streamflows 
along Rio de la Plata and its tributaries are running high. For this 
reason, the Flash Flood Warning has been replaced by a Flood Warning.

LAT...LON 1838 6642 1833 6636 1836 6636 1837 6631
      1833 6628 1827 6629 1825 6631 1825 6627
      1819 6626 1819 6624 1818 6624 1815 6631
      1817 6633 1818 6647 1815 6654 1820 6653
      1823 6655 1828 6656 1832 6658 1833 6661

$$

PRC019-039-047-101-107-190930-
/O.CON.TJSJ.FF.W.0037.000000T0000Z-220919T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barranquitas PR-Ciales PR-Corozal PR-Morovis PR-Orocovis PR-
445 AM AST Mon Sep 19 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM AST EARLY THIS 
MORNING FOR BARRANQUITAS, CIALES, COROZAL, MOROVIS AND OROCOVIS 
COUNTIES...

At 445 AM AST, Doppler radar and automated rain gauges indicated 
heavy rain across the warned area. Between 5 and 15 inches of rain 
have fallen. Additional rainfall amounts of up to 1 inch are 
possible in the warned area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 1838 6642 1833 6636 1836 6636 1837 6631
      1833 6628 1827 6629 1825 6631 1825 6627
      1819 6626 1819 6624 1818 6624 1815 6631
      1817 6633 1818 6647 1815 6654 1820 6653
      1823 6655 1828 6656 1832 6658 1833 6661

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR

$$

EM/CAM/ICP/CVB
127 
WGCA72 TJSJ 190922
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
522 AM AST Mon Sep 19 2022

PRC019-039-047-101-107-190932-
/O.EXP.TJSJ.FF.W.0037.000000T0000Z-220919T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barranquitas PR-Ciales PR-Corozal PR-Morovis PR-Orocovis PR-
522 AM AST Mon Sep 19 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 530 AM AST EARLY THIS MORNING 
FOR BARRANQUITAS, CIALES, COROZAL, MOROVIS AND OROCOVIS COUNTIES...

Heavy rains have ended, but river gauges indicated that streamflows 
along Rio Cibuco and its tributaries are running high. For this 
reason, a Flood Warning has been issued for Corozal, Morovis, Vega 
Alta and Vega Baja PR.

LAT...LON 1838 6642 1833 6636 1836 6636 1837 6631
      1833 6628 1827 6629 1825 6631 1825 6627
      1819 6626 1819 6624 1818 6624 1815 6631
      1817 6633 1818 6647 1815 6654 1820 6653
      1823 6655 1828 6656 1832 6658 1833 6661

$$

EM/CAM/ICP/CVB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 10:56 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Sep 18, 10:56 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1156 AM AST Sun Sep 18 2022

.UPDATE...

Based on the latest bulletin for the now Hurricane Fiona from the
National Hurricane center...At 1100 AM AST (1500 UTC), the center
of Hurricane Fiona was located near latitude 17.3 North,
longitude 66.5 West. Fiona is moving toward the west near 8 mph
(22 km/h). The system is expected to continue with a west-
northwestward motion. On the present forecast track the center of
Fiona is expected to move near or over the southern part of Puerto
Rico later this afternoon. Hurricane conditions will therefore be
likely across the southern municipalities and Tropical Storm
conditions across the rest of the forecast area through Monday. As
Fiona approaches the area the frequency of the passing clouds and
shower activity will continue to increase across the region with
occasional bursts of moderate to heavy rains and brief gusty winds
accompanying the rainbands. So far, the municipality of Maunabo
has received 4.33 inches of rain, and Yabucoa has reported wind
gusts up to 91 mph. Conditions will continue deteriorating as the
day progresses. Please refer to the latest Hurricane Local
Statement (HLSSJU) for Tropical Storm Fiona issued by NWS WFO San
Juan Puerto Rico (www.weather.gov/sju)

.AVIATION...Hurricane Fiona was centered near 17.3N 66.5W moving
WNW at 7 kts, and located about 50 mi S of TJPS. Fiona is expected
to move near or over the SW PR area after 18/18-19Z. Therefore,
bands of rain and gusty winds are expected to affect all the
local terminals. Surface winds increasing from ENE 30-40/G60kt to
50-60 kt/G80kt near core.

.MARINE...Hazardous marine conditions are forecast for all of the local
waters for the next several days as Hurricane Fiona moves across
the CWA. A Hurricane Warning is in effect for all the local
waters. Building seas up to 20 feet are expected through early
morning when Fiona is expected to leave the area. Please note
that high seas, high surf, and strong rip currents will be life-
threatening to those entering the water. No other changes are
expected.

&&

Previous discussion issued at 334 AM AST Sun Sep 18 2022

.SYNOPSIS...
Tropical Storm Fiona is now impacting the region, producing heavy
rainfall and tropical-storm-force winds, especially across the
eastern half of the CWA this morning. A Hurricane Warning remains
in effect for Puerto Rico, while a Tropical Storm Warning and a
Hurricane Watch remains in effect for the U.S. Virgin Islands.
Flash flooding and urban flooding, along with mudslides in areas
of higher terrain are possible, particularly across Puerto Rico.
Hurricane conditions are expected in Puerto Rico today and are
possible in the U.S. Virgin Islands this morning. Seas will
continue to be hazardous with possible wave heights up to 20 foot.
Conditions will continue to remain hazardous at least through
tomorrow.

Please follow the latest Hurricane Local Statement (HLSSJU) and
Tropical Cyclone Product (TCPAT2).

&&

.SHORT TERM...Tonight through Monday...

A Hurricane Warning remains in effect for Puerto Rico, while a
Tropical Storm Warning and a Hurricane Watch remains in effect
for the U.S. Virgin Islands. The northern side of Tropical Storm Fiona
has now reached the southeastern quadrant of the CWA and is
producing widespread rainfall and tropical-storm-force winds. The
heaviest rainfall will begin across the US Virgin Islands,
Vieques, Culebra, and eastern/southeastern Puerto Rico. Flooding
remains the greatest threat with this event and there has already
been several river gauges indicating stage levels near or over
flooding thresholds. The rainfall expectations for the event still
remain between 5 to 10 inches widespread and then 12 to 16 inches
with local maximum of 20 inches possible across eastern and
southern Puerto Rico. Flash flooding and urban flooding, along
with mudslides in areas of higher terrain are possible,
particularly across Puerto Rico.

With the latest Advisory, Tropical Storm Fiona Intermediate Advisory
Number 15A issued at 200 AM AST, there are no changes with the
watches and warnings in effect. A northwestward motion in the
track is expected to continue until Tuesday, with the center of
Fiona moving near or over Puerto Rico this afternoon or evening.
Hurricane conditions are expected in Puerto Rico today and are
possible in the U.S. Virgin Islands this morning.

Please follow the latest Hurricane Local Statement (HLSSJU) and
Tropical Cyclone Product (TCPAT2).

&&

.LONG TERM...Wednesday Through Sunday...

A wet pattern is expected to continue as generally southeasterly
flow will prevail in the lower level, filling the local atmosphere
with saturated air. The atmosphere will continue to be unstable
post-Fiona, therefore thunderstorms are expected throughout the
week. Due to days of continuous rainfall, soils across the islands
will be very saturated and the probability for flooding and
landslides will be elevated. Precipitable water values will remain
above normal and then will decrease by Thursday into the weekend
as patchy moisture moves over the region until about Sunday when a
tropical wave may pass over the region. A strong Tropical Upper
Tropospheric Trough (TUTT) may develop east of the region on
Friday. The position of this upper low and tropical wave will
determine how much rainfall will occur next weekend. Overall, for
the long term forecast, a diminishing wet pattern leading to a
normal weather pattern is expected with the greatest hazards being
urban and small stream flooding, isolated mudslides, and daily
thunderstorms.

&&

.AVIATION...At 18/06Z TC Fiona was centered nr 16.9N 65.5W abt 75
miles S of TISX movg WNW nr 7 kts. Fiona will cont to move on this
track with a gradual turn to the northwest Sunday and Sunday night.
Nmrs SHRA/SCT TSRA aft 18/09Z SE portion of FA spreading NW across
all of the FA by 18/16Z. SFC wnds incrg fm ENE 15-25/G30kt to 50-60
kt/g80kt near core. Fiona is expected to track across Cabo Rojo arnd
18/22Z. Mtn obscurations and MVFR to LIFR will be likely ovr PR/USVI
in rain bands and central core of Fiona.

&&

.MARINE...

Hazardous marine conditions are forecast for all of the local
waters for the next several days as Tropical Storm Fiona moves
across the CWA. Therefore, a Hurricane Warning is in effect for
all the local waters. Building seas up to 20 feet are expected
through Monday morning when Fiona is expected to leave the area.
Please note that high seas, high surf, and strong rip currents
will be life-threatening to those entering the water.

&&

.HYDROLOGY...

The most likely time period for the heaviest rainfall activity is
today early Monday. The areas most likely to receive the highest
rainfall accumulations are portions of eastern, interior and
southern Puerto Rico, where there is a potential for rainfall
totals to reach 12 to 16 inches with locally higher amounts to
around 20 inches. Across the Vieques and Culebra and the northern
coast of Puerto Rico the potential exists for rainfall totals to
reach 4 to 10 inches. Elsewhere, including the U.S. Virgin Islands
expect rainfall totals to range between 4 and 6 inches.

Considerable flash and urban flooding impacts are possible across
the interior and eastern and southern half of Puerto Rico from
this evening and Sunday. Across northwest Puerto Rico as well as
the US Virgin Islands, this rainfall may produce limited flash and
urban flooding impacts. Additionally, mudslides and rockfalls are
possible in areas of higher terrain. The threat of flooding will
continue into Monday-- mainly in Puerto Rico.

Several river gauges are showing stage levels reaching flooding
concern thresholds, especially the Rio Blanco in Naguabo.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Hurricane Warning for PRZ001>013.

     Flood Watch through Monday afternoon for PRZ001>013.

     Coastal Flood Warning until 6 AM AST Monday for PRZ002-003-007-
     011.

VI...Flood Watch through Monday afternoon for VIZ001-002.

     Tropical Storm Warning for VIZ001-002.

&&

RAM/CVB/CRS/RVT/GRS/LIS

In the hours before

Local storm report, Sep 18, 11:22 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1222 PM AST SUN SEP 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND DMG     2 N LA PLAYA            18.32N 67.19W
09/18/2022                   RINCON             PR   911 CALL CENTER

            REPORTS OF A FALLEN ELECTRICAL POST
            AFFECTING PR-4412. APPARENTLY LINES ARE
            STILL ACTIVE.

&&

CVB
Local storm report, Sep 18, 11:48 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1248 PM AST SUN SEP 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     HEAVY RAIN       4 E G. L. GARCIA        18.14N 66.05W
09/18/2022  M3.07 INCH       CAGUAS             PR   MESONET

            MESONET STATION CAIP4 3.6 E G. L. GARCIA.

1236 PM     HEAVY RAIN       1 ESE ROSA SANCHEZ      18.06N 65.90W
09/18/2022  M2.21 INCH       YABUCOA            PR   MESONET

            MESONET STATION YBUP4 0.9 E ROSA SANCHEZ.

1231 PM     HEAVY RAIN       3 SSE SAN LORENZO       18.15N 65.96W
09/18/2022  M2.15 INCH       SAN LORENZO        PR   MESONET

            MESONET STATION SLKP4 2.6 S SAN LORENZO.

&&
Local storm report, Sep 18, 12:05 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
105 PM AST SUN SEP 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     DEBRIS FLOW      2 NNW PONCE             18.01N 66.62W
09/18/2022                   PONCE              PR   PUBLIC

            911 REPORTED FLOODING AT CALLE CAPITN
            CORREA IN PONCE PR.

&&

GRS
Local storm report, Sep 18, 12:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
110 PM AST SUN SEP 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     DEBRIS FLOW      2 W CAROLINA            18.41N 66.02W
09/18/2022                   SAN JUAN           PR   911 CALL CENTER

            911 REPORTED FALLEN TREES AT RAMAL 8 IN SAN
            JUAN PR.

&&

GRS
Local storm report, Sep 18, 12:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
112 PM AST SUN SEP 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 PM     DEBRIS FLOW      BUFALO                  18.42N 66.57W
09/18/2022                   BARCELONETA        PR   911 CALL CENTER

            911 REPORTED FALLEN TREES AT CARR 140 IN
            BARCELONETA PR.

&&

GRS
Local storm report, Sep 18, 12:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
130 PM AST SUN SEP 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     DEBRIS FLOW      1 ENE VEGA BAJA         18.45N 66.38W
09/18/2022                   VEGA BAJA          PR   911 CALL CENTER

            911 REPORTED FALLEN ELECTRICAL LINES AT
            CALLE 5 IN VEGA BAJA PR.

&&

GRS

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 7:30 AM CDTCoastal Flood WarningJSJ22 hr
Sep 18, 8:21 AM CDTFlash Flood Warning Considerable damage threatJSJ24 hr
Sep 18, 9:13 AM CDTFlash Flood Warning Considerable damage threatJSJ4 hr
Sep 18, 11:35 AM CDTFlash Flood WarningJSJ8 hr
Sep 18, 12:07 PM CDTFlash Flood Warning Considerable damage threatJSJ7 hr
Sep 18, 12:50 PM CDTFlash Flood WarningJSJ4 hr
Sep 18, 1:06 PM CDTFlash Flood Warning Considerable damage threatJSJ17 hr
Sep 18, 1:23 PM CDTFlash Flood Warning Considerable damage threatJSJ3 hr
Sep 18, 1:50 PM CDTFlash Flood Warning Considerable damage threatJSJ29 hr
Sep 18, 2:38 PM CDTFlash Flood WarningJSJ5 hr
Sep 18, 2:51 PM CDTFlash Flood Warning Considerable damage threatJSJ5 hr
Sep 18, 3:48 PM CDTFlash Flood Warning Considerable damage threatJSJ20 hr
Sep 18, 4:19 PM CDTFlash Flood Warning Considerable damage threatJSJ27 hr
Sep 18, 4:28 PM CDTFlash Flood WarningJSJ15 hr
Sep 18, 5:58 PM CDTFlash Flood Warning Considerable damage threatJSJ17 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.